MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. OPSITE FLEXIGRID BULK 6X7CM CASE 2100; TAPE AND BANDAGE, ADHESIVE

SMITH & NEPHEW MEDICAL LTD. OPSITE FLEXIGRID BULK 6X7CM CASE 2100; TAPE AND BANDAGE, ADHESIVE
Catalog Number 66000376
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Codes No Patient Involvement (2645); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when they opened the box noticed that one of the dressing did not have adhesive on it.No case involved.
 
Additional Manufacturer Narrative
We have now concluded our investigation for the complaint received.A review of the batch manufacturing records could not be performed as the lot number provided is not a recognized lot number format for this product, however, there are no indications to suggest that the device did not meet specifications upon release into distribution.The complaint history file contains no further instances/ related events of the reported event.The device was intended for use in treatment.As no samples were returned a thorough product evaluation could not be carried out.Low adhesion may be caused by adhesion levels of the raw material used to make the film of this dressing.There are various controls in place during the manufacturing process of both the raw material and the dressing to identify when the adhesion is not in acceptable range, as per the product specification.There are also regular tests carried out to monitor the finished product.We have not been able to confirm a relationship between the event and the device.The root cause remains undetermined.No further actions by smith and nephew are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.
 
Additional Manufacturer Narrative
We have now concluded our investigation for the complaint received.A review of the batch manufacturing records has been completed and there are no indications to suggest that the device did not meet specifications upon release into distribution.The complaint history file contains no further instances/ related events of the reported event.The device was intended for use in treatment.A visual inspection was completed in which it was confirmed that 1 dressing returned had no adhesive present on the dressing.We have been able to confirm a relationship between the event and the device.The root cause has been established as a manufacturing error.No further actions by smith and nephew are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
OPSITE FLEXIGRID BULK 6X7CM CASE 2100
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull HU3 2 BN
UK  HU3 2BN
MDR Report Key10819722
Report Number8043484-2020-03814
Device Sequence Number19111121
Product Code KGX
UDI-Device Identifier05000223415402
UDI-Public05000223415402
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number66000376
Device Lot Number201041-3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2021
Initial Date Received by Manufacturer 10/16/2020
Supplement Date Received by Manufacturer10/16/2020
04/16/2021
Initial Report FDA Received Date11/10/2020
Supplement Report FDA Received Date12/17/2020
04/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1